Thursday, 4 June 2015

Over the Counter Medicines Compared

As nothing was working for my migs, I decided to start an investigation of over the counter medicines.  It was initially in pursuit of something stronger, but ended up being rather an interesting comparison which clearly shows that if you purchase the wrong brand, you risk paying way over the odds for something simple.

The worst example that I came upon is Migraleve Yellow tablets.  They are marketed directly at people with migraines and we are a desperate lot so will quite eagerly try anything.  24 Migraleve tablets have an RRP of £6.38* which is 27p per tablet.  The active ingredients are 500mg of Paracetamol and 8mg of Codeine.  For 84p you can get 32 unbranded Co-codamol tablets with exactly the same ingredients in.  That's 3p per tablet.  Shocking!


I searched the internet for the cheapest comparative price for the same item and chose the cheapest option for each.  So if buying 32 tablets was cheaper than 16 of the same brand, that's what I list.  The prices are as at April 2015 and some sites add postage so prices should only be used as a guide.  The chart is sorted by price per tablet.  All prices are in £ GBP.

(Click on the chart to see it full size)





















Let me know if I have missed anything (other than more duplications of the same) and I will happily update this blog post.

* Migraleve Yellow can be found at a discounted price on some sites.  The cheapest I found was 5.59 which is 23p per tablet.

No comments:

Post a Comment